Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 14, 2021Forest County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 3:01 PM CDT for Forest County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 3:01 PM CDT (20:01 UTC)
Expired
Jul 14, 2021, 3:45 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI

County Forest County, WI

The radar

The Marquette radar (KMQT), 135 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS83 KGRB 142001
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
301 PM CDT Wed Jul 14 2021
 
WIZ005-010>012-142045-
Vilas WI-Florence WI-Oneida WI-Forest WI-
301 PM CDT Wed Jul 14 2021

...STRONG STORMS IN NORTHEAST ONEIDA AND CENTRAL FOREST COUNTY...

At 258 PM CDT, Doppler radar was tracking two strong thunderstorms, 
one of which was near Crystal Lake Scout Reservation, or 9 miles 
north of Rhinelander, moving north at 5 mph. The other was located 6 
miles west of Newald also moving north at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with 
these storms. Due to the their slow movement, localized heavy 
rainfall is also likely.

Locations impacted include...
Eagle River, Popple River, Headwaters Wilderness, Crystal Lake Scout
Reservation, Three Lakes, Sugar Camp, Hiles, Long Lake, Luna-White
Deer Campground and Popple River Headwaters Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also possible with these storms, and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4564 8852 4571 8953 4593 8950 4590 8849
TIME...MOT...LOC 1958Z 186DEG 8KT 4578 8938 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 12:51 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 14, 12:51 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1251 PM CDT Wed Jul 14 2021

Updated aviation portion for 18Z TAF issuance

.SYNOPSIS...
Issued at 426 AM CDT Wed Jul 14 2021

Severe thunderstorms with damaging winds and torrential rainfall
are possible this afternoon into tonight. Scattered (non-severe)
storms could linger into Thursday, then an extended period of
quiet mid-summer weather is anticipated for the rest of the work
week, upcoming weekend, and the start of next week.

A weak large scale upper trough will linger near the Great Lakes
region into the weekend. Then the trough will shift toward New
England as an upper anticyclone intensifies over the Intermountain
West. With the exception of tomorrow (which will be cooler),
temperatures will be near to modestly above normal. Above normal
rainfall is expected for most of the area, and some locations
could receive excessive amounts. But the precipitation will be
front-weighted in the forecast period, with little or no
significant precipitation after tomorrow.
&&

.SHORT TERM...Today...Tonight...and Thursday
Issued at 426 AM CDT Wed Jul 14 2021

Unfortunately, the details of the evolution of the severe threat
across the area are more unclear than they appeared to be yesterday
at this time. The severe threat has not necessarily diminished,
but the ability to pin down the convective evolution leading to it
has become muddled. Spread among the CAMS on the handling of
ongoing convection to the west has increased. It is unclear whether
or not the storms over SD/NE will evolve into a classic wind
producing MCS and race east across the area this afternoon. Some
of the guidance still shows that, but some suggests the incoming
convection will remain weaker and less organized, and the severe
risk will be tied to clusters of storms that form across the
area.

The factor most likely to limit the organization of the ongoing
convection is the lack of a large reservoir of very unstable air
along and south of a defined E/W boundary stretched out across the
region. The air mass across WI and to the south is actually still
recovering from the passage of the weak decaying/stacked cyclone
that lifted out across Michigan yesterday. MUCAPEs across the
region early this morning were generally around 1000 J/kg and sfc
dew points were generally in the low-mid 60s. The air mass is
more unstable across IA (~2000 J/kg MUCAPES with dew points around
70F), but even those values are certainly not high-end considering
what can occur in mid-July. So what remains to be seen is whether
or not the conditions that are in place will be sufficient for
the Plains convection to continue to organize into a strong MCS.
If it does, the severe threat will evolve similar to what was
anticipated 24 hour ago. If not, the severe threat will be delayed
a bit and the strong winds may be more isolated.

Regardless of how the severe threat evolves, the storms are likely
to produce torrential rainfall when they arrive. That will bring
a risk of flash flooding. The complex may tend to backbuild into
the LLJ overnight, but that would most likely take the heaviest
rains south of the area. So anticipate the flooding threat will be
more tied to excessive rainfall rates with the strongest storms,
especially as they move through urban areas.

There is some indication convection may be slow to clear E-C WI on
Thursday as additional shortwave energy may result in a wave
riding up the front. Any severe threat tomorrow should remain to
our south. Temperatures tomorrow will be cooler in the wake of
the front that will cross the area, and likely due to having a lot
of water to evaporate from today/tonights rainfall.

.LONG TERM...Thursday Night Through Tuesday
Issued at 426 AM CDT Wed Jul 14 2021

As the intense mesoscale low pressure system responsible for
strong convective activity moves out of the western Great Lakes
region and into eastern Canada on Thursday, storms should
dissipate by Thursday evening as high pressure moves into our
region under a fairly broad upper ridge. The high pressure ridging
will bring dry conditions for the remainder of the week and into
next week. This weather feature, and the overall pattern, should
then remain fairly static, with no major changes in air mass or
introduction of new weather systems.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1251 PM CDT Wed Jul 14 2021

TAF sites will all start out VFR; however, a line of thunderstorms
will impact each of the TAF sites within the first 4 to 5 hours of
TAF issuance. A secondary round of convection could impact eastern
TAF sites during the early evening hours around 02Z. Made minor
adjustments on the timing of both lines of convection. Otherwise,
expect MVFR conditions once convection arrives, with some IFR
conditions possible in the heaviest rainfall. Similar to earlier
forecasts, aviation forecast guidance kept dropping ceilings to
IFR tonight, but this again seemed a bit too pessimistic at this
time. The best chance of that happening would be across the
eastern TAF sites, where rain may linger the longest.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......ML
AVIATION.......Cooley
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CDT Wed Jul 14 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated severe thunderstorms are possible from Wood County to
Manitowoc County this evening.

The greatest risk for severe storms will occur between 500 pm and
midnight. The primary hazards associated with the storms will be
torrential rainfall and isolated damaging wind gusts. Flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms could linger into Thursday morning. Severe weather
is not expected Thursday, but a few of the storms could still
produce heavy rainfall, especially in east-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage, rainfall totals
greater than 1 inch and flooding to the National Weather Service
in Green Bay.

LMZ521-522-541>543-152000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times through tonight. Some of the
storms could produce strong gusty winds and torrential rainfall,
and pose a significant hazard to boaters on the bay and lake.

Patchy dense fog could result in hazardous navigation this
into tonight, mainly on Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms and patchy dense fog could linger into
Thursday morning.

Cooley

In the hours before

Special weather statement, Jul 14, 12:59 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1259 PM CDT Wed Jul 14 2021

WIZ030-035-036-045-141915-
Wood WI-Waushara WI-Marathon WI-Portage WI-
1259 PM CDT Wed Jul 14 2021

...THUNDERSTORMS CROSSING CENTRAL WISCONSIN EARLY THIS AFTERNOON...

At 1257 PM CDT, Doppler radar was tracking the northern end of a
complex of strong thunderstorms along a line extending from 11 miles
southwest of Babcock to the southern Wisconsin border. Movement was
east northeast at 25 mph.

Winds in excess of 30 mph and torrential rainfall will be possible
with these storms.

Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Wautoma, Marshfield, Weston,
Rib Mountain, Mosinee, Abbotsford and Redgranite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4502 9032 4504 9020 4512 9020 4512 8922
      4425 8923 4424 8889 4398 8889 4398 8960
      4425 8960 4425 9032
TIME...MOT...LOC 1757Z 250DEG 22KT 4414 9024 4456 9061

Uhlmann
Special weather statement, Jul 14, 1:49 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
149 PM CDT Wed Jul 14 2021

WIZ010-141930-
Oneida WI-
149 PM CDT Wed Jul 14 2021

...THUNDERSTORMS FORMING OVER ONEIDA COUNTY...

At 145 PM CDT, Doppler radar was tracking thunderstorms developing
in a line across Oneida County near Willow Reservoir, or 16 miles
northwest of Rhinelander, remaining near stationary at this time.

Pea size hail and winds in excess of 30 mph will be possible with
this storm. The near stationary nature of this storm will allow for
very heavy localized rainfall.

Locations impacted include...
Rhinelander, Newbold, Crystal Lake Scout Reservation, Willow Lake,
Willow Reservoir, Three Lakes, Sugar Camp, Hazelhurst, Lake Tomahawk
and Roosevelt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is possible with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4583 9005 4583 8905 4560 8905 4561 9004
TIME...MOT...LOC 1847Z 239DEG 9KT 4574 8974

Uhlmann
Local storm report, Jul 14, 2:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HEAVY RAIN       1 SE HAZELHURST         45.78N 89.70W
07/14/2021  M1.02 INCH       ONEIDA             WI   MESONET

            IN THE LAST 40 MINUTES.

&&

SAC
Special weather statement, Jul 14, 2:33 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
233 PM CDT Wed Jul 14 2021

WIZ018>020-030-031-035>039-045-048>050-074-142145-
Lincoln-Langlade-Menominee-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Waushara-Winnebago-Calumet-Manitowoc-
Southern Oconto County-
233 PM CDT Wed Jul 14 2021

...THUNDERSTORMS CROSSING CENTRAL WISCONSIN THIS AFTERNOON...

At 130 PM, line of thunderstorms was crossing central Wisconsin,
forming a line from central Marathon through central Waushara
counties. Storms were moving east northeast at around 25 mph.

Wind gusts around 30 to 35 mph will be possible at times, as well
as heavy rainfall.

Please remember to avoid driving through any flooded roadways.
Consider seeking shelter in a building if you are outside as
storms approach.

Uhlmann
Local storm report, Jul 14, 3:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 S SUGAR CAMP          45.74N 89.30W
07/14/2021  M1.50 INCH       ONEIDA             WI   LAW ENFORCEMENT

            REPORTED BY SHERIFF DEPUTY NEAR HIGHWAY 17 AND JENNIE
            WEBBER LAKE ROAD SOUTH OF SUGAR CAMP.

&&

KLJ
Special weather statement, Jul 14, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
301 PM CDT Wed Jul 14 2021

WIZ005-010>012-142045-
Vilas WI-Florence WI-Oneida WI-Forest WI-
301 PM CDT Wed Jul 14 2021

...STRONG STORMS IN NORTHEAST ONEIDA AND CENTRAL FOREST COUNTY...

At 258 PM CDT, Doppler radar was tracking two strong thunderstorms,
one of which was near Crystal Lake Scout Reservation, or 9 miles
north of Rhinelander, moving north at 5 mph. The other was located 6
miles west of Newald also moving north at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms. Due to the their slow movement, localized heavy
rainfall is also likely.

Locations impacted include...
Eagle River, Popple River, Headwaters Wilderness, Crystal Lake Scout
Reservation, Three Lakes, Sugar Camp, Hiles, Long Lake, Luna-White
Deer Campground and Popple River Headwaters Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also possible with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4564 8852 4571 8953 4593 8950 4590 8849
TIME...MOT...LOC 1958Z 186DEG 8KT 4578 8938

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:59 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waushara, Wood76 min
Jul 14, 1:49 PM CDTSpecial Weather StatementGRBOneida41 min
Jul 14, 2:33 PM CDTSpecial Weather StatementGRBOneida27 min
Jul 14, 2:44 PM CDTAreal Flood AdvisoryGRBOneida3 hr
Jul 14, 3:13 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Jul 14, 3:40 PM CDTSpecial Weather StatementGRBBrown, Calumet35 min
Jul 14, 3:48 PM CDTSpecial Marine WarningGRB57 min
Jul 14, 4:00 PM CDTSpecial Weather StatementGRBBrown, Kewaunee, Manitowoc30 min
Jul 14, 4:09 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee, Manitowoc40 min
Jul 14, 4:41 PM CDTSpecial Marine WarningGRB64 min
Jul 14, 4:44 PM CDTSpecial Weather StatementGRBDoor61 min
Jul 14, 5:40 PM CDTSpecial Weather StatementGRBWinnebago65 min
Jul 14, 6:21 PM CDTSpecial Weather StatementGRBCalumet, Winnebago54 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.